CaltechAUTHORS
  A Caltech Library Service

Range convexity and ambiguity averse preferences

Ghirardato, Paolo and Marinacci, Massimo (2001) Range convexity and ambiguity averse preferences. Economic Theory, 17 (3). pp. 599-617. ISSN 0938-2259. https://resolver.caltech.edu/CaltechAUTHORS:20170809-101238911

[img] PDF (sswp 1081 - published) - Published Version
Restricted to Caltech community only
See Usage Policy.

131Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170809-101238911

Abstract

We show that range convexity of beliefs, a `technical' condition that appears naturally in axiomatizations of preferences in a Savage-like framework, imposes some unexpected restrictions when modelling ambiguity averse preferences. That is, when it is added to a mild condition, range convexity makes the preferences collapse to subjective expected utility as soon as they satisfy structural conditions that are typically used to characterize ambiguity aversion.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/PL00004118DOIArticle
https://link.springer.com/article/10.1007/PL00004118PublisherArticle
http://rdcu.be/uSFHPublisherFree ReadCube access
http://resolver.caltech.edu/CaltechAUTHORS:20170808-163116323Related ItemWorking Paper
Additional Information:© 2001 Springer-Verlag. Received: February 25, 2000; revised version: April 17, 2000. This paper was circulated earlier with the title “Convex-Rangedness in Decision Making with Additive and Non-Additive Beliefs”. We thank an anonymous referee, Kim Border, Itzhak Gilboa, and especially Peter Wakker for helpful comments and discussions. Marinacci gratefully acknowledges the financial support of MURST.
Funders:
Funding AgencyGrant Number
Ministero dell’Università e della Ricerca Scientifico-Tecnologica (MURST)UNSPECIFIED
Subject Keywords:Ambiguity aversion, Biseparable preferences, Choquet expected Utility, Maxmin expected utility, Range convexity
Issue or Number:3
Classification Code:JEL Classification Number: D81
Record Number:CaltechAUTHORS:20170809-101238911
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170809-101238911
Official Citation:Ghirardato, P. & Marinacci, M. Econ Theory (2001) 17: 599. https://doi.org/10.1007/PL00004118
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80009
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:09 Aug 2017 17:44
Last Modified:03 Oct 2019 18:26

Repository Staff Only: item control page